Celiac.com Sponsor (A1):


Join eNewsletter


Celiac.com Sponsor (A1-m):



Join eNewsletter

Archived

This topic is now archived and is closed to further replies.

blondebombshell

Could Antibiotics Bring On A Food Intolerance?

Recommended Posts

i was on a dose of antibiotics (doxycycline) for about 4 months and that is when my hives and all the food issues started.

as long as i can remember (even my mother tells stories about how i never went to the bathroom) i was always bloated and always constipated.

igg and iga came back negative, as did my endo.

i have horrid hives on my legs and dont know what to do.


- gluten free since August 2007

- endoscopy came back negative for celiac in December 2007

- bloodwork confirms egg allergy

- allergy testing confirms only banana, apple, melon, egg and environmental allergies

i get hives anywhere on my waist down and less bloating/constipation when i do not eat wheat.

Share this post


Link to post
Share on other sites

Celiac.com Sponsor (A8):

Celiac.com Sponsor (A8):


Your body is the site of a constant battle for control between a multitude of different alien species. Though there exists many different clans the invaders can be lumped into two main factions: bacteria and fungi.

When you go on antibiotics you kill off a vast number of the bacteria meaning the fungi (yeast) have an unfair advantage and multiply like crazy, unchecked by normally competitive bacteria. Since you were on antibiotics for quite a while this gave the fungi a nice long time to grow as much as they wanted and would result not only in severe digestive issues but also skin problems like hives as well. Try looking up some info on Candida or talking to your doctor about "skin and digestive issues brought about after chronic use of antibiotics", they should know what that suggests. In the meantime you can try putting some athlete's foot cream on your hives and seeing if that helps sooth them in the short term.


Receiving a qualified diagnosis of Irritable Bowel Syndrome is as useful as a Psychiatrist giving you a diagnosis of "Doesn't Think Right".

Share this post


Link to post
Share on other sites

Your body is the site of a constant battle for control between a multitude of different alien species. Though there exists many different clans the invaders can be lumped into two main factions: bacteria and fungi.

When you go on antibiotics you kill off a vast number of the bacteria meaning the fungi (yeast) have an unfair advantage and multiply like crazy, unchecked by normally competitive bacteria. Since you were on antibiotics for quite a while this gave the fungi a nice long time to grow as much as they wanted and would result not only in severe digestive issues but also skin problems like hives as well. Try looking up some info on Candida or talking to your doctor about "skin and digestive issues brought about after chronic use of antibiotics", they should know what that suggests. In the meantime you can try putting some athlete's foot cream on your hives and seeing if that helps sooth them in the short term.

every doctor i've spoken to doesnt think they are related. this is when ALL my food issues began - the itching, hives, etc.

once i cut the wheat out, i thought i felt an improvement.


- gluten free since August 2007

- endoscopy came back negative for celiac in December 2007

- bloodwork confirms egg allergy

- allergy testing confirms only banana, apple, melon, egg and environmental allergies

i get hives anywhere on my waist down and less bloating/constipation when i do not eat wheat.

Share this post


Link to post
Share on other sites